CaltechAUTHORS
  A Caltech Library Service

Generic Stationary Measures and Actions

Bowen, Lewis and Hartman, Yair and Tamuz, Omer (2017) Generic Stationary Measures and Actions. Transactions of the American Mathematical Society, 369 (7). pp. 4889-4929. ISSN 0002-9947. http://resolver.caltech.edu/CaltechAUTHORS:20161114-092928470

[img] PDF - Submitted Version
See Usage Policy.

461Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20161114-092928470

Abstract

Let G be a countably infinite group, and let μ be a generating probability measure on G. We study the space of μ-stationary Borel probability measures on a topological G space, and in particular on Z^G, where Z is any perfect Polish space. We also study the space of μ-stationary, measurable G-actions on a standard, nonatomic probability space. Equip the space of stationary measures with the weak* topology. When μ has finite entropy, we show that a generic measure is an essentially free extension of the Poisson boundary of (G, μ). When Z is compact, this implies that the simplex of μ-stationary measures on Z^G is a Poulsen simplex. We show that this is also the case for the simplex of stationary measures on {0, 1}^G. We furthermore show that if the action of G on its Poisson boundary is essentially free then a generic measure is isomorphic to the Poisson boundary. Next, we consider the space of stationary actions, equipped with a standard topology known as the weak topology. Here we show that when G has property (T), the ergodic actions are meager. We also construct a group G without property (T) such that the ergodic actions are not dense, for some μ. Finally, for a weaker topology on the set of actions, which we call the very weak topology, we show that a dynamical property (e.g., ergodicity) is topologically generic if and only if it is generic in the space of measures. There we also show a Glasner-King type 0-1 law stating that every dynamical property is either meager or residual.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1090/tran/6803 DOIArticle
http://www.ams.org/journals/tran/2017-369-07/S0002-9947-2017-06803-3/PublisherArticle
https://arxiv.org/abs/1405.2260arXivDiscussion Paper
ORCID:
AuthorORCID
Tamuz, Omer0000-0002-0111-0418
Additional Information:© 2017 American Mathematical Society. Received by the editors February 17, 2015 and, in revised form, July 2, 2015, August 10, 2015, and August 14, 2015. Published electronically: January 9, 2017. The first author was supported in part by NSF grant DMS-0968762, NSF CAREER Award DMS-0954606 and BSF grant 2008274. The second author was supported by the European Research Council, grant 239885.
Funders:
Funding AgencyGrant Number
NSFDMS-0968762
NSFDMS-0954606
Binational Science Foundation (USA-Israel)2008274
European Research Council (ERC)239885
Subject Keywords:stationary action, Poisson boundary
Classification Code:2010 Mathematics Subject Classification: Primary 37A35
Record Number:CaltechAUTHORS:20161114-092928470
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20161114-092928470
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:71981
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:15 Nov 2016 23:55
Last Modified:05 May 2017 16:07

Repository Staff Only: item control page